Results 1 to 3 of 3
Preednisone
  1. #1
    shanelon is offline New Member
    Join Date
    May 2011
    Posts
    2

    Default Preednisone

    Hi. I am new so anxious to learn from the forum. I do have a question. I have take prednisone for 12 years, Recently I have bruises on my arms all of the time and my arms are scaley. I wondered if anyone else has had this problem, I haq a doctor tell me that it happened after taking prednisone for long periods of time. I take it for rheumatoid arthritis and have ntried to quit, but I always flare and have to go back to the 5 mg of prednisone.

  2. #2
    Robert_325 is offline Retired
    Join Date
    Jul 2007
    Location
    Texas
    Posts
    16,677

    Default

    Quote Originally Posted by shanelon View Post
    Hi. I am new so anxious to learn from the forum. I do have a question. I have take prednisone for 12 years, Recently I have bruises on my arms all of the time and my arms are scaley. I wondered if anyone else has had this problem, I haq a doctor tell me that it happened after taking prednisone for long periods of time. I take it for rheumatoid arthritis and have ntried to quit, but I always flare and have to go back to the 5 mg of prednisone.




    I also have RA. I have used prednisone since the 90s. I also have Raynaud's and Fibro, but the Raynaud's leaves me prone to infections if I use the regular injectable RA meds like Humira, Embrel, etc. So I have relied on Prednisone, NSAIDS, some methotrexate at times but I don't use Prednisone in the manner you describe.

    I found that taking it daily changed my personality very adversely, made me gain weight, caused me all kinds of problems. Prednisone sucks, it's really serious medication to use daily for so long. So I use it entirely differently than what you describe.

    I keep a bottle of 20mg Prednisone. When I start to have a flare-up I will take like 60mg a day for about a week, then about every 4-5 days I will reduce that dose by 5mgs or so. If I taper off it too quickly I get terrible cramps and spasms in my legs and body. But I don't have to take it on a daily basis and find this a much more effective way to use it that also gives me a much better quality of life. Hope that helps. It may be worth a try. Using it the way I've described I don't have to rely on it on a regular basis at all. God bless.
    Last edited by Anonymous; 05-14-2011 at 08:00 PM.
    I am not a dr. My statements are based on years of experience and related education. Consult with the professional of your choice regarding matters of concern.

  3. #3
    shanelon is offline New Member
    Join Date
    May 2011
    Posts
    2

    Default

    Thanks for your answer. My problem is that anytime I get below 5Mg daily I flare. My doctor will then give me 20 mg and work down to 5 mg. No one including my doctors wants me off predisone more than I do, but I have tried many times and so far it doesn't work. I do take a biologic. I just changed back to enbrel and having good results. I am hoping this will give me a chance to get off the prenisone once it has time to really get in my system (about 6 weeks)' i also have Raynauds and fibro, but do not take any meidcations specifically for them. I tried Cymbalta and Lyrica but ha some side effects that I wasn't willing to deal with. I have actually had a few days where I woke up feeling good and went grocery shopping with the use of a riding cart (I also have multiple back problems and a knee that needs replacement,but I am taking one thing at the time like my doctors recommend. I hope you continue to do well.

Posting Permissions

  • You may not post new threads
  • You may not post replies
  • You may not post attachments
  • You may not edit your posts
  •  

1 2 3 4 5 6 7 8 9 10 11 12 13 14 15 16 17 18 19 20 21 22